Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2011, 6:54 PM EDT for Centre County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 14, 2011, 8:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Centre County, PA
The radar
The State College radar (KCCX), 20 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:57 PM EDT | HAIL 1 | Port Matilda, PA | |
| Aug 14, 7:03 PM EDT | HAIL 0.88 | Stormstown, PA | SOME NICKEL SIZED HAIL. MOST HAIL WAS PEA SIZED. WIND GUST TO 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS51 KCTP 142254
SVRCTP
PAC027-150000-
/O.NEW.KCTP.SV.W.0206.110814T2254Z-110815T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR PORT MATILDA...MOVING EAST
AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. A SECOND STORM WAS
LOCATED DIRECTLY OVER STATE COLLEGE AS WELL.
* LOCATIONS IN THE WARNING INCLUDE...
PARK FOREST...
STATE COLLEGE...
BOALSBURG...
PLEASANT GAP AND CENTRE HALL...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 157 AND 165...I-99 BETWEEN MILE MARKERS 58
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4101 7764 4077 7757 4075 7764 4075 7810
4088 7811
TIME...MOT...LOC 2254Z 257DEG 11KT 4081 7801
$$
FORECASTER: DANGELO2 follow-up statements
707
WWUS51 KCTP 142321
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SUN AUG 14 2011
PAC027-150000-
/O.CON.KCTP.SV.W.0206.000000T0000Z-110815T0000Z/
CENTRE PA-
721 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL CENTRE COUNTY...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER STATE COLLEGE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MILESBURG...
PLEASANT GAP AND BELLEFONTE...
CENTRE HALL...
ZION AND POTTERS MILLS...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 157 AND 165...I-99 BETWEEN MILE MARKERS 66
AND 85. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4101 7764 4077 7757 4075 7764 4075 7800
4082 7800 4093 7793
TIME...MOT...LOC 2321Z 260DEG 16KT 4083 7783
$$
FORECASTER: DANGELO709
WWUS51 KCTP 142346
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT SUN AUG 14 2011
PAC027-150000-
/O.CON.KCTP.SV.W.0206.000000T0000Z-110815T0000Z/
CENTRE PA-
746 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL CENTRE COUNTY...
AT 743 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BOALSBURG...OR 7 MILES EAST OF STATE
COLLEGE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
POTTERS MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN PORT MATILDA
FROM THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. STAY INDOORS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4101 7764 4077 7757 4075 7764 4075 7775
4075 7793
TIME...MOT...LOC 2346Z 274DEG 16KT 4078 7771
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:53 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 14, 3:53 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EDT SUN AUG 14 2011 .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL DOMINATE THE WEATHER OVER OUR REGION FOR THE NEXT FEW DAYS PRODUCING TIMES OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THE HEAVIEST RAINFALL SHOULD BE TO OUR EAST. THE UPPER TROUGH WEAKENS TOWARD THE MIDDLE OF THE WEEK BEFORE ANOTHER SURGE OF NORTHERN STREAM ENERGY REINFORCES THIS AUTUMN-LIKE TROUGH LATER NEXT WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 700-850 MB DEFORMATION HAS SHIFTED NORTHWARD THIS AFTERNOON TAKING THE LARGE AREA OF MODERATE TO LOCALLY HEAVY RAINFALL INTO NY STATE AND THE POCONO PLATEAU REGION...AS WELL AS THE MIDDLE TO LOWER SUSQUEHANNA RIVER VALLY. RADAR PRECIPITATION ESTIMATES OF 2 TO 3 INCHES IN SOME AREAS WITH MINOR FLOODING CONCERNS...BUT OVERALL CENTRAL PA HAS COME THROUGH UNSCATHED TO THIS POINT. AS THE UPPER LOW CIRCULATION APPROACHES FROM OHIO...LOW TOPPED OPEN CELLULAR CONVECTION HAS DEVELOPED OVER WESTERN PA AND WILL AFFECT CENTRAL AND WESTERN AREAS THIS AFTERNOON AND EVENING. OVERALL POPS IN GOOD SHAPE...AS IS THE DISTRIBUTION OF QPF FAVORING EASTERN AND NORTHERN AREAS EARLY TONIGHT. MINOR FLOODING IS MOST LIKELY ACROSS FAR EASTERN AREAS...WHERE SMALL STREAM RESPONSES WILL BE APPRECIATIVE BUT ARE EXPECTED TO REMAIN BELOW FLOOD AT THIS TIME. STILL A MINOR SEVERE WEATHER THREAT THIS EVENING ALONG THE MD BORDER WHERE SUNBREAKS CONTINUE...BUT IT DOES NOT APPEAR THAT CAPE WILL BE SUBSTANTIAL ENOUGH FOR WIDESPREAD SEVERE WEATHER THREAT THIS EVENING. DECREASING SHOWER ACTIVITY EXPECTED AFTER THE DIURNAL MAXIMUM AS THE UPPER LOW DROPS OVER WV AND SFC AND 850 MB TROF BECOME SITUATION OVER ERN PA AND NEW JERSEY. THIS WILL KEEP AT LEAST CHC POPS IN PLACE OVERNIGHT ALONG WITH AREAS OF MAINLY LIGHT FOG. LOWS TONIGHT MAINLY IN THE 60S AND HIGHS MONDAY IN THE 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... HEAVY RAIN FOCUS THROUGH MONDAY WILL BE ALONG THE EASTERN SEABOARD... WELL EAST OF CENTRAL PA...AS ANOMALOUS PW PLUME 2" OR GREATER REMAINS ALIGNED FROM DELAWARE TO COASTAL NEW JERSEY. SOME BACKING OF THE DEEPER PW IS LIKELY ON MONDAY...WITH EASTERLY FLOW OFF OF THE ATLANTIC HELPING TO KEEP LIKELY TO CATEGORICAL POPS OVER EASTERN AREAS MON AFTN. FOR MOST OF CENTRAL PA...LIGHTER PRECIP IN THE FORM OF SCT SHRA/TSRA WILL ACCOMPANY PASSAGE OF UPPER LVL TROF. LITTLE DIURNAL TEMP RANGE EXPECTED DUE TO CLOUD COVER AND ABUNDANT LOW LVL MOISTURE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... RATHER STRONG UPPER LEVEL LOW OVER WESTERN LAKE ERIE EARLIER... NOW JUST SOUTH OF CLE. BULK OF STEADY RAIN OVER...BUT SHOWERS AND STORMS WILL PERSIST INTO MONDAY EVENING...AND MOST LIKELY OVERNIGHT MONDAY NIGHT. LEFT SOME IN FAR EASTERN AREAS FOR TUE AM. TOOK MENTION OUT FOR TUE AFT...AS SYSTEM EDGES A LITTLE FURTHER EAST. SHOULD HAVE A DRY DAY ON WED...AS HIGH PRESSURE PREVAILS. SOME CHC OF A SHOWER OR STORM LATER THU INTO FRIDAY...AS A WEAK COLD FRONT MOVES SE. TOOK MENTION OF SHOWERS AND STORMS OUT FOR THE WEEKEND. FIRST WEAK FRONT SHOULD BE SE OF OUR AREA...NEXT COLD FRONT IS STILL NW OF OUR AREA...BASED ON HPC CHARTS. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VARIABLE CONDITIONS WILL CONTINUE INTO TONIGHT AS SCT SHRA AND TSTMS AFFECT CENTRAL PA. MANY SOUTHERN LOCATIONS WILL SEE VFR CONDS THIS AFTERNOON AND EVENING...WITH SCT MVFR CIGS AND SHRA/TSRA REDEVELOPING WITH ASSISTANCE FROM THE LOW LEVEL SOLAR HEATING. PRECIP COVERAGE SLOWLY DIMINISHES THIS EVENING AS SHOWERS BECOME MORE HIT AND MISS. BUT WITH UPPER LOW MOVING OVERHEAD...CONDITIONS WILL DETERIORATE WITH MVFR FOG EXPECTED BY 06Z AND THEN SOME IFR CIGS/FOG DEVELOPING AFTER THAT FOR MON MORNING. SHOWERY WEATHER AND VARIABLE CONDITIONS /MAINLY MVFR-IFR/ CONTINUES THROUGH TUE. OUTLOOK... MON-TUE...MVFR-IFR IN AREAS OF SHOWERS. WED-THU...MAINLY VFR. FRI...MVFR WITH SCT SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...DEVOIR LONG TERM...GRUMM/MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, Aug 14, 9:59 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 959 AM EDT SUN AUG 14 2011 PAZ051>053-057>059-151400- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049-050-056- 063-151400- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-064-151400- SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ065-066-151400- YORK-LANCASTER- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. IN ADDITION...LOCALIZED FLOODING IS POSSIBLE FROM HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER.THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 4:42 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 442 PM EDT SUN AUG 14 2011 PAZ063-142115- CUMBERLAND PA- 442 PM EDT SUN AUG 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND COUNTY... AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT WALNUT BOTTOM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 218...I-81 BETWEEN MILE MARKERS 29 AND 44. THIS WILL ALSO IMPACT ROUTE 11. LAT...LON 4016 7715 4001 7741 4014 7758 4026 7744 FORECASTER: DANGELO
Special weather statement, Aug 14, 5:04 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SUN AUG 14 2011
PAZ035-142130-
FULTON PA-
504 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEEDMORE...MOVING EAST
AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
BIG COVE TANNERY AND MCCONNELLSBURG BEFORE 530 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522.
LAT...LON 3980 7822 3998 7821 3998 7794 3987 7798
3976 7806
FORECASTER: DANGELOSpecial weather statement, Aug 14, 5:30 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT SUN AUG 14 2011
PAZ027-028-050-142200-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
530 PM EDT SUN AUG 14 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JUNIATA...NORTHEASTERN MIFFLIN AND SOUTHWESTERN SNYDER COUNTIES...
AT 527 PM EDT...STRONG THUNDERSTORMS WERE NEAR MCCLURE...MOVING EAST
AT ONLY 5 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
MCALISTERVILLE AND BEAVER SPRINGS.
LAT...LON 4064 7741 4082 7739 4082 7736 4081 7735
4082 7733 4082 7708 4060 7710
FORECASTER: DANGELOSpecial weather statement, Aug 14, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT SUN AUG 14 2011
PAZ036-142230-
FRANKLIN PA-
543 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL MOVE TOWARD GREENCASTLE AND WAYNESBORO.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 13.
THIS WILL ALSO IMPACT ROUTE 11.
LAT...LON 3984 7796 3991 7791 3989 7750 3972 7756
3972 7774
FORECASTER: DANGELOSpecial weather statement, Aug 14, 6:04 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT SUN AUG 14 2011
PAZ024-025-142230-
BLAIR PA-CAMBRIA PA-
604 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLAIR AND EAST CENTRAL
CAMBRIA COUNTIES...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS NEAR GALLITZIN...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL MOVE
TOWARD HORSESHOE CURVE AND ALTOONA.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 29 AND 40.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220.
LAT...LON 4066 7850 4059 7831 4048 7826 4040 7862
4051 7871
FORECASTER: DANGELOSpecial weather statement, Aug 14, 6:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT SUN AUG 14 2011
PAZ018-019-142315-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
648 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORT MATILDA AND STATE
COLLEGE AT 644 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTH AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 158 AND 162...I-99 BETWEEN MILE MARKERS 57
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.
LAT...LON 4074 7817 4091 7817 4097 7769 4075 7768
4074 7813 4075 7814 4074 7815
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:43 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 14, 11:10 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Aug 14, 1:40 PM EDT | Areal Flood Advisory | CTP | Lycoming, Potter, Sullivan, Tioga | 3 hr |
| Aug 14, 4:03 PM EDT | Areal Flood Advisory | CTP | Lycoming, Montour, Northumberland, Sullivan, Union | 3 hr |
| Aug 14, 4:03 PM EDT | Areal Flood Advisory | CTP | Bedford, Fulton, Somerset | 3 hr |
| Aug 14, 4:42 PM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | CTP | Fulton | 26 min |
| Aug 14, 5:30 PM EDT | Special Weather Statement | CTP | Snyder | 30 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Aug 14, 5:59 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 46 min |
| Aug 14, 6:04 PM EDT | Special Weather Statement | CTP | Blair | 26 min |
| Aug 14, 6:16 PM EDT | Areal Flood Advisory | CTP | Juniata, Snyder | 119 min |
| Aug 14, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 47 min |
| Aug 14, 6:48 PM EDT | Special Weather Statement | CTP | Centre | 27 min |
| Aug 14, 7:08 PM EDT | Special Weather Statement | CTP | Clearfield | 52 min |
| Aug 14, 7:09 PM EDT | Areal Flood Advisory | CTP | Centre | 81 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.